Doctor insights on:
Can Diabetes Cause Diarrhea
My 50 yr old sister says all soda causes her diarrhea.And says its the color of whatever soda she happens to drink.What could be the cause? Diabetes?
Sodas are unhealthy: Figure that there are 4 grams of sugar per teaspoon. That means nearly 12 teaspoons of sugar in that bottle of Coke, nearly 7 teaspoons of sugar in the smaller can of Pepsi. Re your sister, she is 50 years old. She needs to take better care of her health. Start with a full check up by a doctor including all the recommended blood work and other exams. Stopping soda is also a good idea. ...Read moreSee 1 more doctor answer
Diabetes is a disease of increased blood glucose levels. Glucose is a type of sugar that comes from the intake of food. Insulin is a type of hormone that removes the glucose from the blood and moves it into the cells to provide them with energy. There are two different types of diabetes: type 1 and type 2. Type 1 diabetes is when the body does not make any insulin. Therefore, glucose stays inside the blood and does not move into the cells. Type 2 diabetes, which is commonly associated with obesity, is when the body is either resistant to the effects of insulin or when the body does not produce enough insulin. Increased levels of glucose in the body causes severe damage to the ...Read more
How does diabetes cause diarrhea and steatorrhea? What are the other effects of diabetes on digestive system?
I have type 2 diabetes, controlled with insulin and metformin, I have chronic diarrhea caused by the latter, can I stop it and take galvus instead?
Possibly: You should discuss with your prescribing doctor regarding the side effect of metformin. There is a slow-release metformin which is less likely to cause diarrhea if you are interested. If you do start taking galvus, i recommend to monitor your blood sugars closely in the first few weeks and make sure they are controlled. Hope that helps! ...Read moreSee 1 more doctor answer
I have diabetes and irritable bowel syndrome. Is there a stomach sensitive diabetes drug for me? A drug that doesn't cause diarrhea.
A number of them: B"sd putting it backwards metformin, glip1 agents (byetta. victoza (liraglutide) etc), ddp4 (januvia, tradgenta etc), 1 glucosidase (precose etc) can all give diarhea. Welchol (bile acid resin binder) gives constipation. degree of GI intolerence varies enormously. other classes have only rare GI issues. ...Read more
I have low potassium (3.2.). I don't have diabetes, kidney disease, diarrhea, or vomiting. I don't have a low magnesium level. I don't use diuretics. What could be the cause of my low potassium?
Low k: hypokalemia is shift inside cells, increased losses either Gut or kidney and low intake with some loses. Based on your info you need a full exam and a urine study to assess for losses by the kidney. Also what is your BP and serum bicarbonate (sodium bicarbonate). This information offers clues. Suggest see a kidney doc for work up. All this is assuming all your labs were repeated and low k was persistent. ...Read moreSee 2 more doctor answers
Yes : The majority of diarrhea is not directly related to diabetes but instead is a fairly common medication side effects of metformin, the most commonly prescribed medication to treat diabetes. Byetta, victoza, (liraglutide) and Bydureon also have diarrhea as a potential side effect. However, diarrhea is also a symptom of gastrointestinal neuropathy that is seen in patients with years of poorly controlled diabetes. ...Read moreSee 2 more doctor answers
I've taken metformin for diabetes for 1 month but no diarrhea yet . Will I eventually get diarrhea?
I have had diarrhea on and off for 6 days. If i eat it comes out. I am a type 2 diabetes help please?
Not sure: How acute diarrhea is associated with Diabetes. Regardless you may need some tests to help figure out and help you feel better. In meantime don't worry so much about eating but do increase your fluid inake. Half Gatorade half water should do the trick. SEE a doc this week. ...Read moreSee 1 more doctor answer
Loose stools is a symptom in which a person's stool (poop) does not hold its shape after it goes into the toilet. Instead of remaining a shaped piece of poop, the poop spreads out in the toilet bowl water. Very loose stool is called diarrhea. Loose stool can be caused by infections, certain foods or drinks, ...Read more
- Talk to a doctor live online for free
- Diabetes diarrhea causes
- Can wine cause diarrhea?
- Can antibiotics cause diarrhea?
- Ask a doctor a question free online
- Foods that can cause diarrhea
- Can candy cause diarrhea?
- Can a multivitamin cause diarrhea?
- Can probiotics cause diarrhea?
- Talk to a urgent care specialist online for free